Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 159, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2011, 10:16 PM CDT for Dawson County, Furnas County, Gosper County, Nebraska. It was in force for 59 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 10:16 PM CDT (03:16 UTC)
- Expired
- Jun 16, 2011, 11:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dawson County, NE, Furnas County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 133 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:37 PM CDT | TSTM WND GST 60 | 2 S Gothenburg, NE | |
| Jun 16, 10:45 PM CDT | TSTM WND DMG | Cozad, NE | PUBLIC REPORTED 60 MPH WIND GUSTS IN COZAD. ROAD SIGNS WERE BLOWN OVER ALONG HIGHWAY 30. PLASTIC FENCING AND PIPES ALSO BLOWN OVER FROM THE NEBRASKA PLASTIC PLANT. |
| Jun 16, 10:45 PM CDT | TSTM WND GST 70 | 2 S Gothenburg, NE | |
| Jun 16, 10:50 PM CDT | TSTM WND DMG | Cozad, NE | SEVERAL TREE LIMBS DOWN IN COZAD. LIMBS ARE AROUND 4 TO 5 INCHES IN DIAMETER WITH AT LEAST ONE BRANCH 8 INCHES IN DIAMETER. |
| Jun 16, 10:55 PM CDT | TSTM WND GST 59 | Lexington Airport, NE | |
| Jun 16, 10:57 PM CDT | TSTM WND GST 62 | Lexington, NE | |
| Jun 16, 11:15 PM CDT | TSTM WND GST 60 | Johnson Lake, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS53 KGID 170316
SVRGID
NEC047-065-073-170415-
/O.NEW.KGID.SV.W.0159.110617T0316Z-110617T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1016 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1115 PM CDT
* AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 19 MILES NORTHWEST OF GOTHENBURG TO 22 MILES SOUTHWEST OF
GOTHENBURG TO 12 MILES NORTHWEST OF BARTLEY TO 11 MILES SOUTHWEST
OF LEBANON...AND MOVING EAST AT 40 MPH.
AT 1007 PM CDT...A 60 MPH WIND GUST WAS REPORTED AT THE MCCOOK
AIRPORT WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...CAMBRIDGE...GOTHENBURG...WILSONVILLE...WILLOW ISLAND...
HOLBROOK...HENDLEY...COZAD...ARAPAHOE...ELWOOD...JOHNSON LAKE...
BEAVER CITY...EDISON...HOLLINGER...SMITHFIELD...EDDYVILLE AND
FARNAM.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS SOUTHWEST NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4104 10023 4105 9962 4070 9965 4000 9963
4000 9964 4000 10019 4035 10021 4036 10010
4044 10009 4045 9999 4069 9999 4070 10023
TIME...MOT...LOC 0314Z 268DEG 34KT 4107 10046 4070 10044
4038 10043 3996 10042
WIND...HAIL 60MPH <.75IN
$$
PFANNKUCH5 follow-up statements
701
WWUS53 KGID 170328
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1028 PM CDT THU JUN 16 2011
NEC047-065-073-170415-
/O.CON.KGID.SV.W.0159.000000T0000Z-110617T0415Z/
DAWSON NE-FURNAS NE-GOSPER NE-
1028 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOSPER...
FURNAS AND DAWSON COUNTIES UNTIL 1115 PM CDT...
AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF GOTHENBURG TO 13 MILES SOUTHWEST
OF GOTHENBURG TO 8 MILES NORTH OF BARTLEY TO 5 MILES WEST OF
LEBANON...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
IN ADDITION...AT 1018 PM CDT...A 67 MPH WIND GUST WAS REPORTED AT
THE MCCOOK AIRPORT WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOTHENBURG AND CAMBRIDGE AROUND 1040 PM CDT.
WILSONVILLE AND WILLOW ISLAND AROUND 1045 PM CDT.
HOLBROOK AND COZAD AROUND 1050 PM CDT.
HENDLEY AROUND 1055 PM CDT.
JOHNSON LAKE...ELWOOD AND ARAPAHOE AROUND 1100 PM CDT.
HOLLINGER...BEAVER CITY...SMITHFIELD AND LEXINGTON AROUND 1110 PM
CDT.
OXFORD AROUND 1115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS SOUTHWEST NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4104 10023 4105 9962 4070 9965 4000 9963
4000 9964 4000 10019 4035 10021 4036 10010
4044 10009 4045 9999 4069 9999 4070 10023
TIME...MOT...LOC 0327Z 268DEG 34KT 4106 10040 4077 10027
4037 10031 4004 10035
WIND...HAIL 70MPH 0.75IN
$$
PFANNKUCH267
WWUS53 KGID 170340
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1040 PM CDT THU JUN 16 2011
NEC047-065-073-170415-
/O.CON.KGID.SV.W.0159.000000T0000Z-110617T0415Z/
DAWSON NE-FURNAS NE-GOSPER NE-
1040 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOSPER...
FURNAS AND DAWSON COUNTIES UNTIL 1115 PM CDT...
AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF GOTHENBURG TO 8 MILES SOUTH OF
WILLOW ISLAND TO 5 MILES NORTHWEST OF HOLBROOK TO 7 MILES SOUTH OF
WILSONVILLE...MOVING EAST AT 60 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
IN ADDITION...AT 1037 PM CDT...A STORM CHASER REPORTED 60 MPH WIND
GUSTS 2 MILES SOUTH OF GOTHENBURG WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELWOOD...COZAD AND ARAPAHOE AROUND 1045 PM CDT.
JOHNSON LAKE...EDISON AND BEAVER CITY AROUND 1050 PM CDT.
SMITHFIELD...LEXINGTON AND HOLLINGER AROUND 1055 PM CDT.
OXFORD AROUND 1100 PM CDT.
EDDYVILLE AROUND 1105 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4104 10023 4105 9962 4070 9965 4000 9963
4000 9964 4000 10019 4035 10021 4036 10010
4044 10009 4045 9999 4069 9999 4070 10023
TIME...MOT...LOC 0340Z 265DEG 50KT 4110 10015 4078 10002
4036 9999 4002 9999
WIND...HAIL 70MPH 0.75IN
$$
PFANNKUCH732
WWUS53 KGID 170351
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1051 PM CDT THU JUN 16 2011
NEC047-065-073-170415-
/O.CON.KGID.SV.W.0159.000000T0000Z-110617T0415Z/
DAWSON NE-FURNAS NE-GOSPER NE-
1051 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOSPER...
FURNAS AND DAWSON COUNTIES UNTIL 1115 PM CDT...
AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHEAST OF GOTHENBURG TO 6 MILES NORTHEAST
OF COZAD TO SMITHFIELD TO 7 MILES SOUTH OF BEAVER CITY...MOVING EAST
AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
IN ADDITION...AT 1045 PM CDT...A STORM CHASER REPORTED 60 TO 70 MPH
WIND GUSTS 2 MILES SOUTH OF GOTHENBURG WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...HOLLINGER...OXFORD AND EDDYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4104 10023 4105 9962 4070 9965 4000 9963
4000 9964 4000 10019 4035 10021 4036 10010
4044 10009 4045 9999 4069 9999 4070 10023
TIME...MOT...LOC 0350Z 265DEG 50KT 4111 10004 4092 9988
4058 9974 4004 9979
WIND...HAIL 70MPH 0.75IN
$$
PFANNKUCH892
WWUS53 KGID 170404
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1104 PM CDT THU JUN 16 2011
NEC065-170412-
/O.CAN.KGID.SV.W.0159.000000T0000Z-110617T0415Z/
FURNAS NE-
1104 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FURNAS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND IS
EXITING THE WARNED AREA.
LAT...LON 4104 10023 4105 9962 4070 9965 4036 9964
4037 9965 4036 10008 4036 10010 4044 10009
4045 9999 4069 9999 4070 10023
TIME...MOT...LOC 0402Z 265DEG 50KT 4112 9982 4093 9968
4056 9964 4008 9964
$$
NEC047-073-170415-
/O.CON.KGID.SV.W.0159.000000T0000Z-110617T0415Z/
DAWSON NE-GOSPER NE-
1104 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOSPER AND
DAWSON COUNTIES UNTIL 1115 PM CDT...
AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF OCONTO TO 9 MILES SOUTHWEST OF EDDYVILLE TO
SMITHFIELD TO 6 MILES SOUTH OF HOLLINGER...MOVING EAST AT 55 MPH.
IN ADDITION...WIND DAMAGE HAS BEEN REPORTED IN COZAD AT THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EDDYVILLE...ELWOOD.
ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR EASTERN DAWSON
AND GOSPER COUNTIES UNTIL 1145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4104 10023 4105 9962 4070 9965 4036 9964
4037 9965 4036 10008 4036 10010 4044 10009
4045 9999 4069 9999 4070 10023
TIME...MOT...LOC 0402Z 265DEG 50KT 4112 9982 4093 9968
4056 9964 4008 9964
WIND...HAIL 60MPH <.75IN
$$
PFANNKUCH226
WWUS53 KGID 170418
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1118 PM CDT THU JUN 16 2011
NEC047-073-170428-
/O.EXP.KGID.SV.W.0159.000000T0000Z-110617T0415Z/
DAWSON NE-GOSPER NE-
1118 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR GOSPER AND DAWSON COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER
GUSTY WINDS UP TO 55 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL
1145 PM FOR EASTERN PORTIONS OF DAWSON AND GOSPER COUNTIES.
LAT...LON 4104 10023 4105 9962 4070 9965 4036 9964
4037 9965 4036 10008 4036 10010 4044 10009
4045 9999 4069 9999 4070 10023
TIME...MOT...LOC 0404Z 265DEG 50KT 4109 10010 4090 9996
4053 9992 4036 9991
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:54 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 16, 9:54 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 954 PM CDT THU JUN 16 2011 .UPDATE...PER COORDINATION WITH SPC...WENT AHEAD AND EXPANDED SEVERE THUNDERSTORM WATCH 488 TO INCLUDE THE ENTIRE FORECAST AREA THROUGH 2 AM CDT. IN ADDITION...BUMPED POPS ACROSS WESTERN ZONES AS LINE OF STRONG THUNDERSTORMS RAPIDLY APPROACHING THE FORECAST AREA. NO OTHER CHANGES MADE WITH THIS UPDATE. && .PREV DISCUSSION... /ISSUED 607 PM CDT THU JUN 16 2011/ AVIATION...00Z KGRI TAF. FOR THE BEGINNING OF THE TAF PERIOD...VFR CONDITIONS WILL PREVAIL. BEGINNING LATE EVENING...THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION AND MAY IMPACT THE TAF SITE. WITH THIS SYSTEM...CEILINGS ARE ALSO EXPECTED TO LOWER TO MVFR CONDITIONS AND VISIBILITIES COULD BE REDUCED AS WELL. IFR CEILINGS MAY ALSO BE POSSIBLE...BUT CONFIDENCE REMAINS LOW IN THIS...SO KEPT IT OUT OF TAF. AFTER INITIAL THUNDERSTORMS PASS IN THE EARLY MORNING HOURS...LOW STRATUS IS ALSO EXPECTED TO MOVE INTO THE REGION KEEPING CEILINGS FAIRLY LOW WITH THE POTENTIAL FOR DRIZZLE AND REDUCED VISIBILITIES. THE MODELS ARE FORECASTING PATCHY FOG FOR THE REGION...ALTHOUGH IFR CONDITIONS ARE NOT EXPECTED. BY LATE MORNING TOMORROW...CLOUD BASES SHOULD BEGIN TO LIFT TO VFR CONDITIONS. WINDS ARE EXPECTED TO REMAIN FAIRLY LIGHT OVERNIGHT BUT PICK UP DURING THE DAYTIME HOURS WITH THE MIXING OF THE BOUNDARY LAYER. PREV DISCUSSION... /ISSUED 349 PM CDT THU JUN 16 2011/ SHORT TERM...THROUGH 12Z SATURDAY. PRIMARY FORECAST CONCERNS CENTER UPON CHANCES FOR PRECIPITATION AS WELL AS POSSIBLE SEVERE WEATHER. MORNING UPPER AIR ANALYSIS INDICATES UPPER LEVEL RIDGING OVER THE SOUTHERN CONUS WITH A TROUGH OVER THE WEST. THE MID AND UPPER LEVEL FLOW OVER OUR AREA REMAINS FROM THE WEST/SOUTHWEST AS A RESULT. SEVERAL SMALL SCALE MID LEVEL PERTURBATIONS ARE NOTED ON WATER VAPOR IMAGERY PUSHING OVER THE CENTRAL PLAINS WITHIN THE MEAN MID LEVEL FLOW. AT THE SURFACE AN AREA OF LOW PRESSURE HAS BEEN INTENSIFYING OVER SOUTHEASTERN COLORADO THROUGHOUT THE DAY. A WARM FRONT IS NOTED EXTENDING FROM THE SURFACE LOW INTO WEST- CENTRAL KANSAS AND THEN SOUTHEAST INTO SOUTH CENTRAL KANSAS...WITH A DRY LINE ALSO EXTENDING SOUTHWARD FROM THE WARM FRONT INTO SOUTHWESTERN KANSAS AND NORTH TEXAS. MORNING CONVECTION HAS ALSO RESULTED IN A PERSISTENT MESO-HIGH OVER EASTERN KANSAS. THE MESO- HIGH HAS DISSIPATED AND PUSHED FAR ENOUGH SOUTHEAST OF OUR AREA HOWEVER THAT THE MEAN SYNOPTIC LOW LEVEL WIND FIELD HAS BEEN REESTABLISHED...THUS ALLOWING SURFACE WINDS TO REMAIN FROM THE SOUTHEAST ACROSS OUR AREA. SEVERAL LOW LEVEL CONVERGENT ZONES CURRENTLY EXIST ACROSS SOUTHERN AND WESTERN KANSAS AS A RESULT OF THE AFOREMENTIONED BOUNDARIES...WITH VERY LITTLE IN THE WAY OF LOW LEVEL CONVERGENCE NOTED FARTHER NORTH OVER OUR AREA. THAT BEING SAID...WATER VAPOR IMAGERY CONTINUES TO INDICATE SEVERAL SMALL SCALE MID LEVEL PERTURBATIONS PUSHING OVERHEAD THIS AFTERNOON...HOWEVER FORCING IN ASSOCIATION WITH ANY ONE OF THESE DISTURBANCES IS EVERY WEAK AND AM NOT SO SURE ANY ONE OF THESE DISTURBANCES WILL BE ABLE TO BREAK THE STRONG CAPPING INVERSION CURRENTLY IN PLACE ACROSS THE CWA. ALL THAT BEING SAID...THE CURRENT THINKING IS LATE AFTERNOON CONVECTION WILL FIRE ACROSS SOUTHERN AND WESTERN KANSAS ALONG THE AREAS OF LOW LEVEL CONVERGENCE...AS WELL AS OVER PORTIONS OF THE HIGH PLAINS. MEAN STORM MOTION THIS AFTERNOON/EVENING SHOULD REMAIN FROM THE WEST AT AROUND 35KTS...WHICH MEANS WE WOULD NEED FURTHER CONVECTIVE DEVELOPMENT ACROSS NORTHWESTERN KANSAS OR WESTERN NEBRASKA...AND THAT COULD BE REALIZED SHOULD THE SURFACE WARM FRONT OVER WEST-CENTRAL KANSAS CONTINUE MOVING NORTHWARD. GIVEN ALL THIS...WILL CONTINUE WITH THE SLIGHT CHANCE POPS ACROSS OUR SOUTH...WITH SEVERE WEATHER ALSO INCLUDED FOR THE SAME AREA IN THE HWO. CONVECTION IS ALREADY ERUPTING OVER THE HIGH PLAINS AT THIS HOUR...WITH SHORT TERM MODEL GUIDANCE CONTINUING TO INDICATE THIS CONVECTION WILL MORPH INTO AN MCS AND PUSH ACROSS THE AREA TONIGHT. IN ADDITION TO THE EXISTING CONVECTION...A 50KT LLJ IS ALSO EXPECTED TO DEVELOP WHICH WILL INCREASE MOISTURE ADVECTION AND CONVERGENCE INTO THE MCS WHICH MAY HELP TO ENHANCE THE MCS. WENT AHEAD AND KEPT POPS GOING ACROSS THE ENTIRE CWA TONIGHT WITH SEVERE WEATHER ALSO INCLUDED IN THE HWO. MODEL GUIDANCE SUGGESTS THE SURFACE LOW OVER SOUTHEASTERN COLORADO WILL PUSH EAST ACROSS SOUTHERN KANSAS DURING THE DAY FRIDAY...THUS PROMOTING A MORE NORTHEASTERLY LOW LEVEL WIND FIELD ACROSS OUR AREA AND ALSO RESULTING IN DECREASING VALUES OF LOW LEVEL MOISTURE. CHANCES FOR CONVECTION WILL DECREASE ACROSS MUCH OF THE CWA ON FRIDAY AS A RESULT...ALTHOUGH THERE COULD STILL BE CONVECTIVE DEVELOPMENT ACROSS OUR EAST CLOSER TO THE LOW LEVEL BAROCLINIC ZONE AND WITHIN AN AREA OF BETTER LOW LEVEL MOISTURE. LONG TERM...12Z SATURDAY THROUGH THURSDAY. PERIODIC THUNDERSTORM CHANCES THROUGH THE FORECAST PERIOD WILL BE THE PRIMARY CONCERN. STARTING SATURDAY MORNING WITH THE BIG PICTURE...LOOKS LIKE THERE SHOULD BE UPPER LEVEL TROUGHING IN THE WEST...A WEAK RIDGE IN THE MIDWEST...WITH TROUGHING IN THE EASTERN PART OF THE U.S. MODELS IN DECENT AGREEMENT AT THAT TIME WITH A COUPLE OF CLOSED LOWS IN CANADA WITH ONE IN SOUTHERN SASKATCHEWAN AND THE OTHER CLOSER TO THE HUDSON BAY. RESEMBLES AN OMEGA ACROSS CANADA. NO CHANGE IN THIS OVERALL PATTERN DURING THE WEEKEND BUT EVENTUALLY AN UPSTREAM LOW OVER ALASKA SHOULD MOVE EAST AND START TO PUSH THE INTERMOUNTAIN WEST TROUGH THROUGH THE CENTRAL/NORTHERN PLAINS DURING THE EARLY PART OF THE WORKWEEK. TIMING AND LOCATION DIFFERENCES WITH THE OPERATIONAL MODELS BY TUES INTO THURS AS TROUGH SWINGS THROUGH. BACKING UP JUST A BIT...WITH THE MAIN WAVE SITTING TO OUR WEST SAT & SUN...EXPECTING A SHORT WAVE TO EJECT OUT OF THE ROCKIES AND ACROSS THE PLAINS SAT NIGHT. VARIOUS MODELS NOT IN GREAT AGREEMENT WITH FAVORED LOCATION FOR POSSIBLE MCS DEVELOPMENT AND TRACK SO WILL CONTINUE WITH BLANKET 30 POP FOR NOW. COULD SEE A REPEAT IN THIS ON SUNDAY NIGHT ALTHOUGH IT APPEARS THE BETTER CHANCE FOR RAIN WOULD BE IN THE NORTHERN PART OF THE CWA. BY MONDAY NIGHT INTO THE TUESDAY THE MAIN LOW SHOULD PUSH EAST ACROSS THE AREA CONTINUING OUR RAIN CHANCES. LAST FEW RUNS OF THE EC HAVE TROUGH AXIS THROUGH THE CWA BY 12Z WED WITH SHORT WAVE RIDGING AND WOULD EXPECT QUIET WEATHER FOR WED AND THURS IF THIS HOLDS TRUE. 12Z GFS RUN ON THE OTHER HAND KEEPS CLOSED LOW OVER AREA A LITTLE LONGER WHICH WOULD KEEP RAIN CHANCES GOING ON WED. LOOKING AT ENSEMBLES THIS SEEMS TO BE AN OUTLIER SO FOR NOW WILL GO DRY AT THE END OF THE FORECAST PERIOD ALTHOUGH THE SIGNAL IS THERE FOR MORE RAIN CHANCES THURSDAY NIGHT WITH NEXT APPROACHING SYSTEM. TEMPERATURES MAY BE A LITTLE PROBLEMATIC WITH SURFACE BOUNDARY STALLED ACROSS THE CWA DURING THE SUNDAY THROUGH TUESDAY TIMEFRAME BEFORE FINALLY PUSHING SOUTHEAST LATER IN THE WEEK. BASICALLY WILL GO WITH UPPER 80S/LOWER 90S FOR HIGHS ACROSS THE SOUTHERN CWA...WITH LOWER 80S NORTH. WED AND THURS WILL BE JUST A LITTLE COOLER BEHIND THE FRONT. OBVIOUSLY CLOUD COVER FROM ANY REMNANT MCS'S WILL HAMPER HIGHS ON ANY GIVEN DAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...CHESTER SHORT TERM...BRYANT LONG TERM...EWALD UPDATE...ROSSI
Hazardous weather outlook, Jun 16, 7:07 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 707 PM CDT THU JUN 16 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 707 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH HAIL TO THE SIZE OF GOLF BALLS...AND THUNDERSTORM WIND GUSTS TO 70 MPH THE PRIMARY THREATS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS REMAIN POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA DURING THE DAY FRIDAY...GENERALLY ALONG AND NORTHEAST OF A LINE FROM ORD...TO HASTINGS...TO HEBRON. THERE IS A SLIGHT RISK SOME OF THESE STORMS COULD REACH SEVERE STATUS...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. FROM SATURDAY THROUGH TUESDAY...AN ACTIVE WEATHER PATTERN WILL CONTINUE WITH VARIOUS...OFF AND ON CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. WHILE DETAILS ARE UNCLEAR AT THIS TIME...STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 16, 8:54 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
854 PM CDT THU JUN 16 2011
KSZ005>007-017>019-170245-
JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS-
854 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL...MITCHELL...
OSBORNE...SOUTHEASTERN PHILLIPS...EASTERN ROOKS AND SOUTHERN SMITH
COUNTIES UNTIL 945 PM CDT...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF WOODSTON TO 7 MILES SOUTHWEST OF TIPTON TO 7
MILES NORTHEAST OF BARNARD...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BELOIT...
WOODSTON...
TIPTON...
KIRWIN...
ALTON...
OSBORNE...
SIMPSON...
CEDAR...
ASHERVILLE...
DOWNS...
GAYLORD...
PORTIS...
CAWKER CITY...
GLEN ELDER...
HARLAN...
SCOTTSVILLE...
IONIA...
RANDALL...
JEWELL...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3966 9931 3972 9843 3970 9794 3954 9792
3923 9792 3923 9862 3914 9932
TIME...MOT...LOC 0154Z 239DEG 22KT 3940 9910 3928 9852
3928 9790Local storm report, Jun 16, 9:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
927 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST 6 W OSBORNE 39.44N 98.81W
06/16/2011 E60 MPH OSBORNE KS PUBLIC
&&
NWSLocal storm report, Jun 16, 10:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST NATOMA 39.19N 99.02W
06/16/2011 M57 MPH OSBORNE KS BROADCAST MEDIA
REPORT RELAYED FROM KSN WEATHER NETWORK.
&&
NWSLocal storm report, Jun 16, 10:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG OSBORNE 39.44N 98.70W
06/16/2011 OSBORNE KS TRAINED SPOTTER
SHINGLES RIPPED OFF OF HOUSES IN TOWN. POWER OUTAGES AS
WELL.
&&
NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Kearney, Phelps, Sherman | 47 min |
| Jun 16, 11:08 PM CDT | Special Weather Statement | GID | Franklin, Harlan | 37 min |
| Jun 16, 11:15 PM CDT | Special Weather Statement | GID | Dawson, Gosper | 45 min |
| Jun 16, 11:43 PM CDT | Special Weather Statement | GID | Sherman, Valley | 47 min |
| Jun 17, 12:26 AM CDT | Special Weather Statement | GID | Greeley, Valley | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.